Alert archive / South Dakota / Tornado Warnings in 2005

Tornado Warning 26, NWS Aberdeen, SD

June 26, 2005Campbell County, Corson County, South Dakota

NWS Aberdeen, SD issued this tornado warning at Jun 26, 2005, 10:32 PM CDT for Campbell County, Corson County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 10:32 PM CDT (03:32 UTC)
Expired
Jun 26, 2005, 11:15 PM CDT
In force
43 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

Counties Campbell County, SD, Corson County, SD

The radar

The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 8:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KABR 270332
TORABR
SDC021-031-270415-
/O.NEW.KABR.TO.W.0026.050627T0332Z-050627T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1032 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA
  CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA

* UNTIL 1115 PM CDT(1015 PM MDT)

* AT 1032 PM CDT(932 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6
  MILES NORTH OF WAKPALA..MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HERREID...MOUND CITY AROUND 1055 PM CDT

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

LAT...LON 4585 10067 4559 10058 4568 9984 4594 9993

$$
KNUTSVIG
2 follow-up statements
000 
WWUS53 KABR 270355
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1055 PM CDT SUN JUN 26 2005

SDC031-270405-
/O.CAN.KABR.TO.W.0026.000000T0000Z-050627T0415Z/
CORSON SD-
955 PM MDT SUN JUN 26 2005

...THE TORNADO WARNING FOR CORSON COUNTY HAS BEEN CANCELLED...

AT 1052 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 4585 10032 4565 10021 4572 9980 4594 9992

$$

SDC021-270415-
/O.CON.KABR.TO.W.0026.000000T0000Z-050627T0415Z/
CAMPBELL SD-
1055 PM CDT SUN JUN 26 2005

...A TORNADO WARNING CONTINUES FOR CAMPBELL COUNTY UNTIL 1115 PM
CDT...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS 
STORM WAS LOCATED 7 MILES NORTHWEST OF MOUND CITY...OR 19 MILES 
NORTHEAST OF MOBRIDGE...AND MOVING EAST AT 40 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR HERREID BY 1100 PM CDT.

IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO 
THE LOWEST LEVEL OF THE BUILDING OR TO AN INTERIOR ROOM OR CLOSET.

LAT...LON 4585 10032 4565 10021 4572 9980 4594 9992

$$
KNUTSVIG
000 
WWUS53 KABR 270414
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1115 PM CDT SUN JUN 26 2005

SDC021-270425-
/O.EXP.KABR.TO.W.0026.000000T0000Z-050627T0415Z/
CAMPBELL SD-
1115 PM CDT SUN JUN 26 2005

...THE TORNADO WARNING FOR CAMPBELL COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1109 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4585 10032 4565 10021 4572 9980 4594 9992

$$
KNUTSVIG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:45 PM CDT, 8 hours 47 minutes earlier.

Area forecast discussion, Jun 26, 1:45 PM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
145 PM CDT SUN JUN 26 2005

.SHORT TERM...TONITE THROUGH WEDNESDAY NITE
MAIN CONCERN IN THE SHORT RANGE IS TONIGHT.  OLD OUTFLOW BOUNDARY
AND SYNOPTIC SCALE WARM EXPECTED TO PERSIST THROUGH THE EVENING
ACROSS THE NORTHERN 1/3 OF THE CWA.  PARAMETERS ACROSS THESE AREAS
LOOK VERY FAVORABLE FOR SEVERE THUNDERSTORMS AND POSSIBLY EVEN
TORNADOES.  HAVE HELD COVERAGE OF STORMS TO SCATTERED BASED ON MODEL
EMPHASIS FOR MORE WIDESPREAD ACTIVITY OVER NORTH DAKOTA.  HOWEVER
WILL GO HIGH SCATTERED POP.  MORE ACTIVITY LIKELY ON MONDAY AS
BOUNDARY SETTLES SOUTH INTO CENTRAL SOUTH DAKOTA AND ANOTHER WAVE IN
THE SOUTHWEST FLOW APPROACHES THE REGION.  BEST CHANCES LIKELY A
LITTLE SOUTH OF CWA.  NEXT NICE LOOKING UPPER TROF COMES OUT LATE
TUESDAY...AND THIS SHOULD FINALLY END THE STRING OF DEEP WESTERN
TROFS LIFTING INTO NORTHERN PLAINS.  TUESDAY MAY WELL BE A VERY
ACTIVE DAY BUT DID NOTICE THAT MID LEVEL WARMTH HAS BEEN KICKED UP A
NOTCH IN THE LATEST MODEL RUNS...SO FOR NOW ONLY SCATTERED POPS IN
THE FORECAST.  CHANGES TO TEMPERATURES WERE MOSTLY MINOR.

.LONG TERM...THURSDAY THROUGH SUNDAY
FLOW FLATTENS OUT FOR THE MEDIUM RANGE.  AND CANT RULE OUT A RIDGE
RIDER S/W KICKING OFF SOMETHING...BUT AT THIS TIME RANGE FINDING IT
VERY HARD TO PINPOINT ACTIVITY...THUS FORECAST WILL REMAIN DRY.
TEMPERATURES MODIFIED WHERE APPROPRIATE.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&
Hazardous weather outlook, Jun 26, 2:06 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
206 PM CDT SUN JUN 26 2005

MNZ039-046-SDZ003>011-015-271100-
BIG STONE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-MARSHALL-MCPHERSON-
ROBERTS-TRAVERSE-WALWORTH-
206 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS LIKELY ACROSS PORTIONS OF NORTHERN SOUTH DAKOTA
THIS AFTERNOON AND EVENING.  LARGE HAIL...STRONG WINDS AND EVEN
TORNADOES ARE POSSIBLE.  THE GREATEST THREAT FOR SEVERE WEATHER WILL
BE ALONG AND NEAR THE BORDER WITH NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE STORMS ARE EXPECTED ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

SDZ016>023-033>037-045-048-051-271100-
BUFFALO-CLARK-CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-
JONES-LYMAN-POTTER-SPINK-STANLEY-SULLY-
206 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT.  THERE IS ALSO A
VERY SLIGHT RISK OF TORNADOES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

TDK

In the hours before

Local storm report, Jun 26, 7:03 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
703 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 N ROSCOE              45.51N 99.33W
06/26/2005  0.75 INCH        EDMUNDS            SD   PUBLIC

&&
Local storm report, Jun 26, 7:12 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             9 SSW LEOLA             45.60N 99.01W
06/26/2005  0.75 INCH        MCPHERSON          SD   PUBLIC

&&
Local storm report, Jun 26, 9:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
924 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 WSW SHAMBO RANCH      45.52N 101.89W
06/26/2005  2.00 INCH        CORSON             SD   PUBLIC

&&

TMT
Local storm report, Jun 26, 9:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
924 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 WSW SHAMBO RANCH      45.52N 101.89W
06/26/2005  2.00 INCH        CORSON             SD   PUBLIC

&&

TMT
Local storm report, Jun 26, 9:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
947 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FUNNEL CLOUD     8 N IPSWICH             45.56N 99.03W
06/26/2005                   EDMUNDS            SD   STORM CHASER

&&

TMT
Local storm report, Jun 26, 9:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
950 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             24 SSW MCINTOSH         45.60N 101.54W
06/26/2005  1.00 INCH        CORSON             SD   PUBLIC

&&

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:39 PM CDTTornado WarningABRBrown43 min
Jun 26, 8:44 PM CDTSevere Thunderstorm WarningABRCorson62 min
Jun 26, 9:52 PM CDTSevere Thunderstorm WarningABRCorson53 min

Nearby

Tornado Warnings in South Dakota, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.